Alert archive / Mississippi / Flash Flood Warnings in 2016
Flash Flood Warning 62, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Mar 11, 2016, 7:10 AM CST for Leake County, Rankin County, Scott County, Mississippi. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 11, 2016, 7:10 AM CST (13:10 UTC)
- Expired
- Mar 11, 2016, 1:15 PM CST
- In force
- 6 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Leake County, MS, Rankin County, MS, Scott County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 13 km from the middle of the area, began a volume at 13:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 1.2 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -284 m²/s²
- 0-3 km storm-relative helicity
- -406 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
011
WGUS54 KJAN 111310
FFWJAN
MSC079-121-123-111915-
/O.NEW.KJAN.FF.W.0062.160311T1310Z-160311T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
710 AM CST FRI MAR 11 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LEAKE COUNTY IN CENTRAL MISSISSIPPI...
RANKIN COUNTY IN CENTRAL MISSISSIPPI...
SCOTT COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 115 PM CST FRIDAY
* AT 709 AM CST...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. THREE TO SIX INCHES OF RAIN
HAVE FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
JACKSON...PEARL...BRANDON...FLOWOOD...RICHLAND...FOREST...
CARTHAGE...MORTON...EDINBURG...STAR...HARPERVILLE...FLORENCE...
PELAHATCHIE...STEELE...HOMEWOOD...BRANCH...PINEY WOODS...GOSHEN
SPRINGS...PISGAH AND SINGLETON.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3222 8973 3205 8973 3205 9023 3218 9024
3220 9018 3225 9021 3229 9015 3231 9016
3234 9011 3238 9010 3240 9007 3244 9007
3251 8993 3258 8986 3258 8979 3264 8973
3293 8973 3293 8932 3222 8932
$$
DLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 11, 4:04 AM CST, 3 hours 6 minutes earlier.
Area forecast discussion, Mar 11, 4:04 AM CST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
404 AM CST FRI MAR 11 2016
...SIGNIFICANT FLASH FLOODING WILL CONTINUE ACROSS PORTIONS OF THE
AREA TODAY...
.SHORT TERM...TODAY THROUGH SATURDAY NIGHT...THE DELTA REGION WAS THE
BIG WINNER IN RAINFALL WEDNESDAY NIGHT BUT OUR SOUTHEAST ZONES ARE
THE BIG WINNER TONIGHT. UNFORTUNATELY IT'S STILL RAINING OVER THE
SOUTHEAST EARLY THIS MORNING AND ADDITIONAL HEAVY RAIN IS EXPECTED
THROUGH THE SHORT TERM PERIOD.
WATER VAPOR IMAGERY/RAP ANALYSIS SHOWED THE CIRCULATION AROUND THE
LARGE CLOSED LOW SPINNING OVER SOUTHERN TEXAS. THIS WAS RESULTING IN
QUITE A PLUME OF WARM MOIST AIR UP FROM THE GULF OF MEXICO AND OVER
OUR CWA. THE 00Z FRI JAN SOUNDING WAS CUT OFF BY A THUNDERSTORM BUT
THE BLENDED TOTAL PRECIPITABLE WATER PRODUCT SHOWED 1.9-2.0 INCH
PWATS SURGING INTO CENTRAL MISSISSIPPI. THIS WOULD BE A MAXIMUM PWAT
FOR THIS TIME OF THE YEAR. MODELS ARE IN GOOD AGREEMENT THAT THE
CLOSED LOW WILL MOVE NORTH TO NORTHEAST TEXAS BY SATURDAY MORNING.
A SHORTWAVE MOVING UP THE EAST SIDE OF THE LOW WILL HELP ENHANCE
CONVECTION TODAY LEADING TO HEAVY RAINFALL PRODUCTION OVER OUR CWA
TODAY AND TONIGHT. THE HEAVIEST RAIN OF TWO TO FOUR INCHES WITH
LOCALLY HIGHER AMOUNTS THROUGH TONIGHT IS EXPECTED OVER THE SOUTHEAST
PORTIONS OF OUR CWA WITH LOWER AMOUNTS ELSEWHERE. CONSIDERING THE
ONGOING FLOODING OVER MUCH OF OUR CWA...ANY ADDITIONAL SIGNIFICANT
RAINFALL WILL CONTRIBUTE TO ADDITIONAL AND PROLONGED FLOODING. IN THE
WAKE OF THE SHORTWAVE MODEL CONSENSUS SUGGESTS DRY SLOTTING LATE THIS
EVENING THAT MAY LEAD TO A BREAK IN THE RAIN BUT AS THE CLOSED LOW
OPENS UP AND LIFTS UP OVER OKLAHOMA AND ARKANSAS SATURDAY...ANOTHER
ROUND OF HEAVY RAIN IS EXPECTED OVER OUR CWA. THUS...THE FLASH FLOOD
WATCH HAS BEEN EXPANDED THIS MORNING TO INCLUDE OUR WHOLE CWA AND
RUN UNTIL SATURDAY EVENING. THIS RAIN WILL END FROM THE SOUTH
SATURDAY EVENING AS THE OPEN TROUGH MOVE OVER THE MID MISSISSIPPI
VALLEY. IN ADDITION TO THE RAIN...WARMER THAN NORMAL TEMPERATURES
WILL CONTINUE THROUGH THE SHORT TERM. /22/
.LONG TERM...SUNDAY THROUGH THURSDAY...BY SUNDAY MORNING WE SHOULD
FINALLY BE RID OF THE PESKY UPPER LEVEL LOW THAT HAS BEEN THE
INSTIGATOR FOR THE PLETHORA OF RAIN THE REGION HAS SEEN OVER THE
LAST SEVERAL DAYS. THE ENERGY ASSOCIATED WITH THIS SYSTEM ALONG WITH
THE BULK OF THE RAIN WILL BE PUSHING OFF INTO THE OHIO VALLEY
REGION. SOME DRIER WEATHER WILL COME ON SUNDAY FOR ESPECIALLY THE
SOUTHERN PARTS OF THE ARKLAMISS REGION. HOWEVER...THIS LULL IN
ACTIVITY WILL BE RATHER SHORT LIVED. ANOTHER MUCH MORE PROGRESSIVE
SHORTWAVE TROUGH WILL QUICKLY TRAVERSE THE SOUTHERN PLAINS SATURDAY
INTO SUNDAY. IT WILL THEN APPROACH THE ARKANSAS/MS DELTA BY SUNDAY
AFTERNOON AND EVENING. THE GOOD NEWS IS THAT THIS WILL BE A RATHER
FAST MOVING SYSTEM BUT THE BAD NEWS IS THAT IT APPEARS THERE IS SOME
DECENT CHANCE FOR STRONG TO SEVERE STORMS WITH IT. WARM TEMPERATURES
WILL OCCUR AHEAD OF THIS SYSTEM ON SUNDAY WITH HIGHS IN THE 70S.THIS
WILL HELP CONTRIBUTE TO SBCAPE AROUND 700 J/KG. WHILE DEWPOINTS ARE
MODEST IN THE UPPER 50S/LOWER 60S...THIS SHOULD BE ENOUGH IN
CONJUNCTION WITH OTHER PARAMETERS. GIVEN COLD 500MB TEMPERATURES
LAPSE RATES WILL BE RATHER STEEP ACROSS THE AREA(ESPECIALLY NORTHERN
LOCATIONS) WITH 6-7 C/KM MID LEVEL LAPSE RATES AND 28-30C VERTICAL
TOTALS. THOUGH THE SFC LOW DOES NOT LOOK TO DEEPEN MUCH WHILE IT IS
CROSSING OUR AREA...WINDS WILL INCREASE AHEAD OF THIS WHICH WILL
ALLOW BOTH LOW AND DEEP LAYER WIND SHEAR TO INCREASE. SHEAR VALUES
WILL BE SUFFICIENT TO GENERATE ORGANIZED STORMS AND HELICITY VALUES
WILL ALSO BE SUFFICIENT TO WARRANT A RISK FOR A TORNADO(0-6KM
HELICITIES AROUND 200-500 MS/S2). WILL CONTINUE THE MENTION OF SVR
STORMS IN THE GRAPHICS AND HWO FOR SUNDAY INTO SUNDAY NIGHT
PARTICULARLY IN THE DELTA/NORTHERN AREAS OF THE CWA.
THIS SYSTEM WILL EXIT THE REGION BY MONDAY MORNING. MUCH QUIETER
WEATHER AND DRIER WEATHER WILL PREVAIL THROUGH THE FIRST PART OF THE
WORK WEEK...WHICH WILL COME AS WELCOME RELIEF FROM THE ONSLAUGHT OF
RAIN THE AREA HAS BEEN SEEING. IN ADDITION...WARM TEMPERATURES WILL
CONTINUE THROUGH THE WEEK WITH HIGHS POTENTIALLY REACHING THE LOWER
80S ACROSS THE CWA. ANOTHER FRONT IN ASSOCIATION WITH AN UPPER LEVEL
SYSTEM THAT WILL PASS WELL TO OUR NORTH LOOKS TO PASS THROUGH THE
ARKLAMISS REGION ON TUESDAY NIGHT OR EARLY WEDNESDAY. THIS COULD
GENERATE SOME RAIN BUT CHANCES ARE LOW AT THIS TIME AS THERE IS SOME
MODEL DISAGREEMENT DURING THIS TIME PERIOD. /28/
&&
.AVIATION...WIDESPREAD MVFR/IFR CONDITIONS WERE BEING OBSERVED AT
10Z ALONG WITH RAIN AND A FEW TSRAS. ADDITIONAL TSRA DEVELOPMENT IS
EXPECTED THROUGH TONIGHT AREAWIDE ALONG WITH IFR/MVFR CONDITIONS
PREVAILING. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 72 63 73 57 / 90 65 82 53
MERIDIAN 73 62 74 57 / 90 80 73 69
VICKSBURG 74 63 73 57 / 89 68 81 47
HATTIESBURG 73 64 74 58 / 94 83 80 51
NATCHEZ 74 64 73 57 / 94 71 81 34
GREENVILLE 71 62 72 57 / 82 51 79 69
GREENWOOD 73 63 73 57 / 81 50 79 75
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR MSZ018-019-
025>066-072>074.
LA...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR LAZ007>009-015-
016-023>026.
AR...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR ARZ074-075.
&&
22/28/22Hazardous weather outlook, Mar 11, 4:47 AM CST, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 447 AM CST FRI MAR 11 2016 ARZ074-075-LAZ007>009-015-MSZ018-019-034-057-058-064>066-072>074- 121100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- BOLIVAR-SUNFLOWER-WASHINGTON-JASPER-CLARKE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 447 AM CST FRI MAR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...EAST CENTRAL MISSISSIPPI... NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT FLOODING THREAT...EXTREME TIMING...MAINLY TODAY SIGNIFICANT FLASH FLOODING IS IMMINENT. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PERIODS OF HEAVY RAINFALL COULD RESULT IN FLASH FLOODING AGAIN SATURDAY. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE. SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS... QUARTER SIZE HAIL AND TORNADOES ARE POSSIBLE SUNDAY AFTERNOON AND EVENING...MAINLY OVER THE DELTA REGION. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY THROUGH SUNDAY NIGHT. MSZ026>033-036>039-042>046-121100- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA- KEMPER- 447 AM CST FRI MAR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT FLOODING THREAT...ELEVATED TIMING...TODAY THROUGH TONIGHT HEAVY RAIN RESULTING IN FLASH FLOODING IS EXPECTED TODAY AND TONIGHT. TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PERIODS OF HEAVY RAINFALL COULD RESULT IN FLASH FLOODING AGAIN SATURDAY. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE. SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS... QUARTER SIZE HAIL AND TORNADOES ARE POSSIBLE SUNDAY AFTERNOON AND EVENING...MAINLY OVER THE DELTA REGION. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY THROUGH SUNDAY NIGHT. LAZ016-023>026-MSZ025-035-040-041-047>056-059>063-121100- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-LEFLORE- HUMPHREYS-ISSAQUENA-SHARKEY-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE- 447 AM CST FRI MAR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI... SOUTH CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT FLOODING THREAT...SIGNIFICANT TIMING...MAINLY TODAY SIGNIFICANT FLASH FLOODING WILL BE POSSIBLE TODAY. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PERIODS OF HEAVY RAINFALL COULD RESULT IN FLASH FLOODING AGAIN SATURDAY. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE. SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS... QUARTER SIZE HAIL AND TORNADOES ARE POSSIBLE SUNDAY AFTERNOON AND EVENING...MAINLY OVER THE DELTA REGION. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY THROUGH SUNDAY NIGHT. 21 && ...HAZARD LEGEND... *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Mar 11, 6:27 AM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
627 AM CST FRI MAR 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM FLASH FLOOD CANTON 32.61N 90.03W
03/11/2016 MADISON MS EMERGENCY MNGR
MULTIPLE ROADS FLOODED IN MADISON COUNTY
&&
DLLocal storm report, Mar 11, 6:37 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
637 AM CST FRI MAR 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD 2 SSW ARM 31.48N 90.03W
03/11/2016 LAWRENCE MS LAW ENFORCEMENT
RIVER RD IS FLOODED AND CLOSED.
0600 AM FLASH FLOOD 5 SW NEW HEBRON 31.68N 90.04W
03/11/2016 LAWRENCE MS LAW ENFORCEMENT
PART OF CROOKED CREEK RD IS FLOODED.
&&
CMELocal storm report, Mar 11, 6:45 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
645 AM CST FRI MAR 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 AM FLASH FLOOD 4 SW SOSO 31.72N 89.32W
03/11/2016 JONES MS EMERGENCY MNGR
SUMRALL BRIDGE ROAD AT COON JEFCOAT ROAD HAS ABOUT A FOOT
OF WATER OVER THE ROADWAY.
0637 AM FLASH FLOOD PETAL 31.34N 89.25W
03/11/2016 FORREST MS EMERGENCY MNGR
PETAL FIRE DEPARTMENT IS EVACUATING ABOUT 20 HOMES FROM
LEEVILLE ROAD DUE TO WATER ENTERING HOMES.
0637 AM FLOOD LAKE PROVIDENCE 32.81N 91.18W
03/11/2016 EAST CARROLL LA FIRE DEPT/RESCUE
LOUISIANA 596 IS MOSTLY UNDER WATER NEAR THE HOSPITAL.
BARRICADE IN PLACE.
&&
JCULINLocal storm report, Mar 11, 6:46 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
646 AM CST FRI MAR 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD MORTON 32.36N 89.66W
03/10/2016 SCOTT MS EMERGENCY MNGR
SOME COUNTY ROADS FLOODED ACROSS THE COUNTY...ONLY MINOR
FLOODING AT THIS TIME.
0500 PM FLASH FLOOD 2 W BYRAM 32.18N 90.30W
03/10/2016 HINDS MS AMATEUR RADIO
ROBINSON ESTATES SUBDIVISION NEAR GARY ROAD IS CLOSED OFF
DUE TO FLOODING. 4 FEET OF WATER IS OVER THE STREET AND
MOVING INTO HOMES. REPORT FROM THE BYRAM PUBLIC WORKS.
0515 PM FLASH FLOOD 1 WSW BASSFIELD 31.49N 89.76W
03/10/2016 JEFFERSON DAVIS MS LAW ENFORCEMENT
PART OF BASS-BURKETT RD IS FLOODED.
0540 PM FLASH FLOOD COLLINS 31.64N 89.56W
03/10/2016 COVINGTON MS EMERGENCY MNGR
PART OF COLD SPRINGS ROAD IS NOW CLOSED AND COLA ROAD
CONTINUES TO BE FLOODED.
0540 PM FLASH FLOOD 4 ESE COLLINS 31.62N 89.50W
03/10/2016 COVINGTON MS EMERGENCY MNGR
PART OF HWY 588 IS FLOODED.
0620 PM FLASH FLOOD 2 ESE BUNKER HILL 31.38N 89.78W
03/10/2016 MARION MS LAW ENFORCEMENT
WILLIAMSBURG RD AT AUTREY RD IS FLOODED.
0620 PM FLASH FLOOD 5 NNW COLUMBIA 31.32N 89.87W
03/10/2016 MARION MS LAW ENFORCEMENT
HWY 13 AT EXPOSE RD IS FLOODED.
0625 PM FLASH FLOOD 4 NNE MADISON 32.52N 90.09W
03/10/2016 MADISON MS EMERGENCY MNGR
WEISENBERGER RD FROM HWY 51 TO PARKWAY EAST CLOSED DUE TO
FLOODING.
0640 PM FLASH FLOOD 6 NNW LAUREL 31.77N 89.18W
03/10/2016 JONES MS EMERGENCY MNGR
PART OF TRACE RD IS FLOODED BUT STILL PASSABLE.
0640 PM FLASH FLOOD 4 WNW LAUREL 31.72N 89.21W
03/10/2016 JONES MS EMERGENCY MNGR
ALTON GAVIN RD FLOODED AND CLOSED TO TRAFFIC.
0658 PM FLASH FLOOD 4 NNW COLUMBIA 31.31N 89.86W
03/10/2016 MARION MS DEPT OF HIGHWAYS
FLOODING ON HWY 13 BETWEEN HARVEY DR AND FRANKLIN DR.
0700 PM FLASH FLOOD MERIDIAN 32.38N 88.71W
03/10/2016 LAUDERDALE MS EMERGENCY MNGR
MULTIPLE ROADWAYS INSIDE CITY LIMITS IMPASSABLE DUE TO
FLOODING.
0712 PM FLASH FLOOD LAUREL 31.69N 89.14W
03/10/2016 JONES MS EMERGENCY MNGR
SOUTH CENTRAL REGIONAL MEDICAL CENTER HAS ONE ENTRANCE
CLOSED DUE TO FLOODWATERS.
0712 PM FLASH FLOOD 5 NNE LAUREL 31.76N 89.10W
03/10/2016 JONES MS EMERGENCY MNGR
SHARON ROAD FLOODED NORTH OF REEDY CREEK RD.
0717 PM FLASH FLOOD LAUREL 31.69N 89.14W
03/10/2016 JONES MS EMERGENCY MNGR
CAR WITH PASSENGER STRANDED IN FRONT OF BABY SHOWCASE
STORE.
0723 PM FLASH FLOOD 2 NNE LONE STAR 31.67N 89.73W
03/10/2016 COVINGTON MS EMERGENCY MNGR
WATER ENTERING A HOUSE ON ELM RD.
0725 PM FLASH FLOOD LAUREL 31.69N 89.14W
03/10/2016 JONES MS EMERGENCY MNGR
5TH AVE AT THE JONES JUNIOR HIGH SCHOOL IS FLOODED.
0725 PM FLASH FLOOD 4 S SOSO 31.70N 89.28W
03/10/2016 JONES MS BROADCAST MEDIA
WATER IS ENTERING A ROAD ON JOHN HILL RD.
0725 PM FLASH FLOOD LAUREL 31.69N 89.14W
03/10/2016 JONES MS EMERGENCY MNGR
SOUTH 16TH AVE AT GENERAL PERSHING ST IS IMPASSABLE DUE
TO FLOODING.
0735 PM FLASH FLOOD HATTIESBURG 31.31N 89.31W
03/10/2016 FORREST MS DEPT OF HIGHWAYS
FLOODING ON HWY 49 IN BOTH DIRECTIONS AT 4TH ST.
0739 PM FLASH FLOOD 5 NW MOSELLE 31.55N 89.33W
03/10/2016 JONES MS EMERGENCY MNGR
CROSBY ROAD IS CLOSED DUE TO FLOODING.
0748 PM FLASH FLOOD 9 NNE COLLINS 31.75N 89.48W
03/10/2016 COVINGTON MS EMERGENCY MNGR
WATER COVERING HIGHWAY NEAR LOOKOUT HILL LN AND SEALS RD.
0800 PM FLASH FLOOD QUITMAN 32.04N 88.72W
03/10/2016 CLARKE MS EMERGENCY MNGR
WATER IN THREE HOMES AND THREE INCHES OF WATER IN THE
EOC. SEVERAL ROADS WASHED OUT WITH OTHER ROADS IMPASSABLE
BETWEEN QUITMAN AND ENTERPRISE.
0826 PM FLASH FLOOD 4 NNE LAUREL 31.75N 89.13W
03/10/2016 JONES MS EMERGENCY MNGR
REPORT OF CITIZENS ON SMOKEY ROAD BEING PULLED OUT OF
HOME VIA BOAT BY VOLUNTEER FIRE DEPARTMENT.
0830 PM FLASH FLOOD 4 W HATTIESBURG 31.32N 89.38W
03/10/2016 LAMAR MS BROADCAST MEDIA
ONE PERSON WAS RESCUED FROM A CAR IN A FLOODED DITCH
ALONG SHEARS RD
0900 PM FLASH FLOOD QUITMAN 32.04N 88.72W
03/10/2016 CLARKE MS BROADCAST MEDIA
MULTIPLE ROADS FLOODED IN THE CITY OF QUITMAN. ALSO
FLOODING ON CR 320 AND CR 120
0900 PM FLASH FLOOD 3 NW HEIDELBERG 31.92N 89.03W
03/10/2016 JASPER MS DEPT OF HIGHWAYS
MS HIGHWAY 528 FLOODED AT TALLAHATTAH CREEK
0930 PM FLASH FLOOD 3 NE SANDERSVILLE 31.82N 89.00W
03/10/2016 JONES MS DEPT OF HIGHWAYS
FLOODING ALONG US HWY 11 NEAR THE JONES COUNTY AND JASPER
COUNTY BORDER
1000 PM FLASH FLOOD QUITMAN 32.04N 88.72W
03/10/2016 CLARKE MS PUBLIC
NUMEROUS ROADS FLOODED ACROSS CLARKE COUNTY. REPORTS VIA
SOCIAL MEDIA.
1000 PM FLASH FLOOD LAUREL 31.69N 89.14W
03/10/2016 JONES MS EMERGENCY MNGR
NUMEROUS ROADS ARE FLOODED ACROSS JONES COUNTY
1025 PM FLASH FLOOD 4 NNE ELLISVILLE 31.65N 89.17W
03/10/2016 JONES MS BROADCAST MEDIA
WATER ACROSS US HWY 11 IN THE PENDORFF COMMUNITY
1110 PM FLASH FLOOD 1 SSW LAUREL 31.67N 89.15W
03/10/2016 JONES MS EMERGENCY MNGR
BRIDGE COLLAPSED ALONG IRIS DR. ONE WATER RESCUE FROM A
VEHICLE AT THIS LOCATION.
1110 PM FLASH FLOOD COLUMBIA 31.26N 89.83W
03/10/2016 MARION MS LAW ENFORCEMENT
SEVERAL ROADS FLOODED ACROSS MARION COUNTY AND IN THE
CITY OF COLUMBIA
1110 PM FLASH FLOOD 1 SE GOSS 31.35N 89.88W
03/10/2016 MARION MS LAW ENFORCEMENT
WATER OVER MS HIGHWAY 13 AT HOLIDAY CREEK
1145 PM FLASH FLOOD 3 SSE ELLISVILLE 31.56N 89.19W
03/10/2016 JONES MS EMERGENCY MNGR
THREE MILE STRETCH FLOODED...LOGS FLOATING ACROSS THE
ROAD FROM RECENT LOGGING
1245 AM FLASH FLOOD 7 ENE ZAMA 33.01N 89.28W
03/11/2016 WINSTON MS LAW ENFORCEMENT
WATER ACROSS HINZE CHURCH ROY LEECH RD
1255 AM FLASH FLOOD 3 N ELLISVILLE 31.64N 89.20W
03/11/2016 JONES MS EMERGENCY MNGR
A DIRT DRIVEWAY INTO A TRAILER PARK ALONG BURNT BRIDGE
ROAD IS WASHED OUT. THIS IS MAKING SEVERAL RESIDENCES CUT
OFF FROM THE ROADWAY.
0125 AM FLASH FLOOD COLUMBIA 31.26N 89.83W
03/11/2016 MARION MS LAW ENFORCEMENT
SEVERAL ROADS FLOODED ACROSS THE CITY
0310 AM FLASH FLOOD 3 SSE SUNRISE 31.27N 89.19W
03/11/2016 FORREST MS EMERGENCY MNGR
OLD RIFLE RANGE RD FLOODED NEAR RUGER RD
0315 AM FLASH FLOOD 3 W PINEBUR 31.14N 89.76W
03/11/2016 MARION MS LAW ENFORCEMENT
MS HIGHWAY 13 BRIDGE IS FLOODED AT LOWER LITTLE CREEK
0315 AM FLASH FLOOD NNW PINEBUR 31.14N 89.70W
03/11/2016 MARION MS LAW ENFORCEMENT
BRIDGE ON PINE BURR RD IS UNDER WATER
0330 AM FLASH FLOOD HEIDELBERG 31.89N 88.99W
03/11/2016 JASPER MS LAW ENFORCEMENT
MULTIPLE ROADS FLOODED ACROSS JASPER COUNTY
0350 AM FLASH FLOOD 4 N WEST HATTIESBURG 31.38N 89.38W
03/11/2016 FORREST MS EMERGENCY MNGR
WATER ENTERING A HOME ALONG CHEROKEE RD IN RAWLS SPRINGS
0350 AM FLASH FLOOD HATTIESBURG 31.31N 89.31W
03/11/2016 FORREST MS EMERGENCY MNGR
NUMEROUS ROADS CLOSED DUE TO FLOODING ACROSS THE CITY
0355 AM HEAVY RAIN 5 NNE ELLISVILLE 31.67N 89.17W
03/11/2016 M6.77 INCH JONES MS AWOS
MEASURED AT LUL AIRPORT
0400 AM FLASH FLOOD STARKVILLE 33.46N 88.82W
03/11/2016 OKTIBBEHA MS LAW ENFORCEMENT
SOME ROADS ARE FLOODED ACROSS THE COUNTY.
0405 AM FLASH FLOOD 4 N HATTIESBURG 31.38N 89.31W
03/11/2016 FORREST MS EMERGENCY MNGR
WATER ENTERING A HOME ALONG MOYE AVE IN THE GLENDALE
COMMUNITY
0409 AM FLASH FLOOD 1 WSW STONEWALL 32.13N 88.81W
03/11/2016 CLARKE MS EMERGENCY MNGR
COUNTY ROAD 320 WAS UNDERWATER.
0409 AM FLASH FLOOD 5 WSW DE SOTO 31.94N 88.78W
03/11/2016 CLARKE MS EMERGENCY MNGR
COUNTY ROAD 270 UNDERWATER. AS OF 230AM IT WAS STILL
RISING.
0410 AM FLASH FLOOD SEMINARY 31.56N 89.50W
03/11/2016 COVINGTON MS LAW ENFORCEMENT
SEVERAL ROADS FLOODED IN THE AREA
0415 AM HEAVY RAIN 4 NW EASTABUCHIE 31.47N 89.34W
03/11/2016 M6.89 INCH JONES MS AWOS
MEASURED AT PIB AIRPORT
0520 AM FLASH FLOOD WEST HATTIESBURG 31.32N 89.38W
03/11/2016 LAMAR MS LAW ENFORCEMENT
NUMEROUS ROADS CLOSED DUE TO FLOODING ACROSS LAMAR COUNTY
0530 AM FLASH FLOOD CANTON 32.61N 90.03W
03/11/2016 MADISON MS EMERGENCY MNGR
MULTIPLE ROADS FLOODED IN MADISON COUNTY
0540 AM FLASH FLOOD COLUMBIA 31.26N 89.83W
03/11/2016 MARION MS EMERGENCY MNGR
WATER RESCUES IN THE BUNKER HILL AREA AND ALONG STATE HWY
35 SOUTH OF COLUMBIA. RESCUE FROM A VEHICLE ALONG WILL
ALEXANDER RD.
0550 AM FLASH FLOOD ELLISVILLE 31.60N 89.21W
03/11/2016 JONES MS EMERGENCY MNGR
WATER COVERING THE HWY 590 BYPASS
0600 AM FLASH FLOOD 2 SSW ARM 31.48N 90.03W
03/11/2016 LAWRENCE MS LAW ENFORCEMENT
RIVER RD IS FLOODED AND CLOSED.
0600 AM FLASH FLOOD 5 SW NEW HEBRON 31.68N 90.04W
03/11/2016 LAWRENCE MS LAW ENFORCEMENT
PART OF CROOKED CREEK RD IS FLOODED.
0633 AM FLASH FLOOD 4 SW SOSO 31.72N 89.32W
03/11/2016 JONES MS EMERGENCY MNGR
SUMRALL BRIDGE ROAD AT COON JEFCOAT ROAD HAS ABOUT A FOOT
OF WATER OVER THE ROADWAY.
0637 AM FLASH FLOOD PETAL 31.34N 89.25W
03/11/2016 FORREST MS EMERGENCY MNGR
PETAL FIRE DEPARTMENT IS EVACUATING ABOUT 20 HOMES FROM
LEEVILLE ROAD DUE TO WATER ENTERING HOMES.
0637 AM FLOOD LAKE PROVIDENCE 32.81N 91.18W
03/11/2016 EAST CARROLL LA FIRE DEPT/RESCUE
LOUISIANA 596 IS MOSTLY UNDER WATER NEAR THE HOSPITAL.
BARRICADE IN PLACE.
&&
JCULINLocal storm report, Mar 11, 6:56 AM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
656 AM CST FRI MAR 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM FLASH FLOOD 8 SW WEST HATTIESBURG 31.24N 89.47W
03/11/2016 LAMAR MS BROADCAST MEDIA
CAR FLOODED AND STALLED ALONG WPA ROAD.
&&
AWLocal storm report, Mar 11, 7:06 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
706 AM CST FRI MAR 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 AM FLASH FLOOD SEMINARY 31.56N 89.50W
03/11/2016 COVINGTON MS EMERGENCY MNGR
11 PEOPLE WERE RESCUED FROM A CABIN ON THE OKATOMA RIVER
IN SEMINARY. THERE WAS 3 TO 4 FEET OF WATER IN THE CABIN.
&&
JCULINThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 6:06 PM CST | Special Weather Statement | JAN | Clarke, Lauderdale | 24 min |
| Mar 10, 6:33 PM CST | Areal Flood Warning | JAN | Issaquena, Sharkey, Warren | 6 hr |
| Mar 10, 6:43 PM CST | Flash Flood Warning | JAN | Clarke, Lauderdale | 9 hr |
| Mar 10, 6:51 PM CST | Special Weather Statement | JAN | Forrest | 24 min |
| Mar 10, 7:04 PM CST | Areal Flood Warning | JAN | Claiborne, Copiah, Hinds, Madison, Newton, Rankin and 1 more | 12 hr |
| Mar 10, 7:34 PM CST | Flash Flood Warning | JAN | Forrest, Lamar | 10 hr |
| Mar 10, 8:00 PM CST | Areal Flood Warning | JAN | Copiah, Jefferson Davis, Lawrence, Simpson | 12 hr |
| Mar 10, 8:05 PM CST | Areal Flood Warning | JAN | Covington, Jefferson Davis, Smith | 12 hr |
| Mar 10, 8:51 PM CST | River Flood Warning | JAN | Carroll, Leflore | 9 days |
| Mar 10, 9:05 PM CST | River Flood Warning | JAN | Neshoba | 6 days |
| Mar 10, 9:05 PM CST | River Flood Warning | JAN | Leake | 4 days |
| Mar 10, 9:05 PM CST | River Flood Warning | JAN | Leake | 7 days |
| Mar 10, 9:05 PM CST | River Flood Warning | JAN | Hinds, Rankin | 11 days |
| Mar 10, 9:15 PM CST | River Flood Warning | JAN | Simpson | 3 days |
| Mar 10, 10:49 PM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis, Lawrence | 12 hr |
| Mar 10, 11:08 PM CST | Areal Flood Warning | JAN | Bolivar, Sunflower, Washington | 9 hr |
| Mar 11, 12:28 AM CST | Areal Flood Warning | JAN | Issaquena, Sharkey | 9 hr |
| Mar 11, 12:52 AM CST | Flash Flood Warning | JAN | Choctaw, Oktibbeha, Winston | 12 hr |
| Mar 11, 1:57 AM CST | River Flood Warning | JAN | Covington, Jones | 3 days |
| Mar 11, 1:59 AM CST | River Flood Warning | JAN | Covington, Forrest | 3 days |
| Mar 11, 2:02 AM CST | River Flood Warning | JAN | Jones | 5 days |
| Mar 11, 2:06 AM CST | River Flood Warning | JAN | Clarke | 4 days |
| Mar 11, 2:10 AM CST | River Flood Warning | JAN | Forrest | 3 days |
| Mar 11, 2:11 AM CST | River Flood Warning | JAN | Noxubee | 7 days |
| Mar 11, 3:28 AM CST | Flash Flood Warning | JAN | Jasper, Jones | 6 hr |
| Mar 11, 3:41 AM CST | Flash Flood Warning | JAN | Clarke | 6 hr |
| Mar 11, 5:15 AM CST | Flash Flood Warning | JAN | Hinds, Madison, Yazoo | 6 hr |
| Mar 11, 5:27 AM CST | Flash Flood Warning | JAN | Forrest, Lamar | 4 hr |
| Mar 11, 6:45 AM CST | Flash Flood Warning | JAN | Issaquena, Sharkey, Warren | 6 hr |
| Mar 11, 7:04 AM CST | Flash Flood Warning | JAN | Claiborne, Jefferson | 6 hr |
| Mar 11, 7:06 AM CST | Flash Flood Warning | JAN | Copiah, Lincoln | 6 hr |
| Mar 11, 7:28 AM CST | River Flood Warning | JAN | Forrest | 4 days |
| Mar 11, 7:29 AM CST | River Flood Warning | JAN | Clarke | 6 days |
| Mar 11, 8:17 AM CST | Flash Flood Warning | JAN | Simpson, Smith | 6 hr |
| Mar 11, 8:18 AM CST | Flash Flood Warning | JAN | Kemper, Lauderdale, Neshoba, Newton | 6 hr |
| Mar 11, 8:32 AM CST | Flash Flood Warning | JAN | Bolivar, Humphreys, Sunflower, Washington | 6 hr |
| Mar 11, 8:38 AM CST | River Flood Warning | JAN | Sharkey | 27 days |
| Mar 11, 8:40 AM CST | Flash Flood Warning | JAN | Attala, Carroll, Grenada, Holmes, Leflore, Montgomery | 6 hr |
| Mar 11, 8:59 AM CST | River Flood Warning | JAN | Leake | 7 days |
| Mar 11, 8:59 AM CST | River Flood Warning | JAN | Leake | 9 days |
| Mar 11, 8:59 AM CST | River Flood Warning | JAN | Leake | 5 days |
| Mar 11, 8:59 AM CST | River Flood Warning | JAN | Attala | 4 days |
| Mar 11, 8:59 AM CST | River Flood Warning | JAN | Madison, Rankin | 6 days |
| Mar 11, 9:28 AM CST | Flash Flood Warning | JAN | Forrest, Lamar, Marion | 9 hr |
| Mar 11, 9:29 AM CST | Flash Flood Warning | JAN | Jasper, Jones | 6 hr |
| Mar 11, 9:33 AM CST | River Flood Warning | JAN | Clay | 3 days |
| Mar 11, 9:35 AM CST | Flash Flood Warning | JAN | Clarke | 9 hr |
| Mar 11, 10:40 AM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis, Lawrence | 4 hr |
| Mar 11, 11:16 AM CST | Areal Flood Warning | JAN | Claiborne, Copiah, Hinds, Issaquena, Leake, Madison and 7 more | 21 hr |
| Mar 11, 11:24 AM CST | River Flood Advisory | JAN | Bolivar, Washington | 36 hr |
| Mar 11, 11:24 AM CST | River Flood Advisory | JAN | Issaquena, Washington | 36 hr |
| Mar 11, 12:34 PM CST | Areal Flood Warning | JAN | Choctaw, Oktibbeha, Winston | 9 hr |
| Mar 11, 2:14 PM CST | Areal Flood Warning | JAN | Kemper, Lauderdale, Neshoba, Newton | 6 hr |
| Mar 11, 2:27 PM CST | Areal Flood Warning | JAN | Bolivar, Humphreys, Sunflower, Washington | 9 hr |
| Mar 11, 2:34 PM CST | Areal Flood Warning | JAN | Attala, Carroll, Grenada, Holmes, Leflore, Montgomery | 9 hr |
| Mar 11, 2:47 PM CST | Areal Flood Warning | JAN | Covington, Jefferson Davis, Lawrence | 9 hr |
| Mar 11, 3:02 PM CST | Flash Flood Warning | JAN | Jasper, Jones | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.